Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Aug 8, 2014, 8:13 PM CDT for Hall County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 8:13 PM CDT (01:13 UTC)
- Expired
- Aug 8, 2014, 8:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
County Hall County, TX
The radar
The Amarillo radar (KAMA), 108 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
864
WWUS84 KLUB 090113
SPSLUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
813 PM CDT FRI AUG 8 2014
TXZ024-025-090145-
BRISCOE-HALL-
813 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE AND HALL COUNTIES...
AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL HALL COUNTY...MOVING
NORTHEAST AT 15 MPH.
IN ADDITION...PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3461 10053 3451 10056 3442 10095 3451 10103
3471 10116 3476 10104 3475 10057
TIME...MOT...LOC 0113Z 219DEG 13KT 3463 10092
$$
31What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:43 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 8, 6:43 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 643 PM CDT FRI AUG 8 2014 .AVIATION... SHOWERS AND STORMS ONCE AGAIN LIE BETWEEN LBB AND CDS THIS EVENING...WITH CDS STANDING THE CHANCE FOR VICINITY STORMS THE NEXT COUPLE OF HOURS. COVERAGE IN AND AROUND LBB WILL BE MUCH TOO ISOLATED TO WARRANT MENTION. WILL SEE ISOLATED STORMS AGAIN SATURDAY AFTERNOON AND EVENING...BUT COVERAGE LIMITS WILL KEEP MENTION OUT OF BOTH TAFS FOR NOW. VFR CONDITIONS AND LIGHT SOUTHERLY WINDS BECOMING GUSTY AT TIMES WILL PREVAIL THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 337 PM CDT FRI AUG 8 2014/ SHORT TERM... THE MONSOONAL MOISTURE PLUME WAS THINNING OUT A BIT TODAY BUT MOISTURE STILL REMAINS OVER MUCH OF THE AREA ESPECIALLY OVER THE PANHANDLE INTO THE ROLLING PLAINS. A WEAK SURFACE BOUNDARY FROM THE PANHANDLE INTO THE ROLLING PLAINS AND INTO NORTHWEST TEXAS MAY SERVE SOME LOW LEVEL CONVERGENCE AS A FOCUS FOR AFTERNOON/ EVENING THUNDERSTORMS. STORMS WOULD LIKELY BECOME INCREASINGLY ENHANCED UNDER THE MID LEVEL MOISTURE. THE HIGHEST LOW LEVEL THETA-E VALUES WERE OBSERVED FROM THE EASTERN PANHANDLE INTO THE ROLLING PLAINS ON THE NORTHEAST SIDE OF THIS BOUNDARY. HOT TEMPERATURES THIS AFTERNOON WILL FUEL MIXED LAYER INSTABILITY VALUES ON THE ORDER OF 1500 J/KG. THESE HOT TEMPERATURES SHOULD BE ENOUGH TO SEE CONVECTIVE INITIATION ALTHOUGH WILL HAVE HIGH CLOUD BASES. SEVERE CHANCES WITH ANY CONVECTION WILL BE LOW GIVEN THE WEAK FLOW IN MID AND UPPER LEVELS OF THE ATMOSPHERE. THE UPPER RIDGE WILL CONTINUE TO SHIFT SOUTHEAST TODAY LEADING TO A DECREASE IN THICKNESS VALUES FOR TODAY AND TOMORROW. HOWEVER... THE RIDGE WILL BEGIN TO SLOWLY EXPAND BACK TO THE WEST ON SATURDAY. AS A RESULT...MONSOONAL MOISTURE WILL ATTEMPT TO BE SHOVED BACK WEST WITH CONVECTION MORE LIMITED TO THE TEXAS/NEW MEXICO STATE LINE INTO THE SOUTHERN TEXAS PANHANDLE ON SATURDAY AFTERNOON. LONG TERM... RIDGE WILL CONTINUE A SLOW PROGRESSION WEST ACROSS THE AREA THROUGH THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK. THIS SHOULD KEEP THE BEST MONSOON MOISTURE WELL WEST OF THE AREA AND TEMPERATURES WILL INCREASE A BIT AS WELL AS THICKNESS VALUES RISE. MODELS CONTINUE TO SHOW POSSIBILITY OF AFTERNOON AND EVENING CONVECTION ACROSS THE NORTHERN THIRD OF THE FORECAST AREA ON SATURDAY AND THEN AGAIN ON SUNDAY. SUNDAY MAY HAVE A BETTER CHANCE AS THE MODELS BRING A WEAK COLD FRONT INTO THE TEXAS PANHANDLE AND STALL IT OUT SOMEWHERE CLOSE TO OUR NORTHERN COUNTIES. THIS COULD PROVIDE A FOCUS FOR STORM DEVELOPMENT. POPS PRETTY WELL REFLECTED THIS AND LEFT THEM AS IS. WHETHER OR NOT THE FRONT MAKES IT INTO THE SOUTH PLAINS/ROLLING PLAINS BY EARLY NEXT WEEK REMAINS UP IN THE AIR. 12Z RUNS HAVE THE FRONT MAKING INTO THE SOUTHERN QUARTER OF THE FORECAST AREA BY MONDAY AFTERNOON AND THEN SLOWLY DRAG IT SOUTH THROUGH THE AFTERNOON. CENTER OF THE RIDGE WILL HAVE SHIFTED TOWARDS THE FOUR CORNERS REGION WHICH SHOULD ALLOW HEIGHTS TO FALL AND SUBSIDENCE UNDER THE RIDGE TO WEAKEN. MODELS ARE SHOWING QPF OVER THE ENTIRE FORECAST AREA...WITH THE EXCEPTION OF THE GFS WHICH HAS A DRY FORECAST IN PLACE. WILL KEEP A SLIGHT CHANCE OF PRECIP IN PLACE FOR THE ENTIRE AREA AND COOLED TEMPS A DEGREE OR TWO THINKING AMPLE CLOUD COVER AND A BIT COOLER AIR BEHIND THE FRONT WILL HELP. MODELS START TO PUSH THE RIDGE BACK TO THE EAST BY WEDNESDAY WHICH WILL PROBABLY BRING AND END TO THE PRECIPITATION CHANCES AND A RETURN TO HOT AND DRY WEATHER. WHERE THE CENTER OF THE RIDGE ENDS UP DIFFERS BETWEEN THE GFS AND ECMWF AS THE GFS HAS A WEAKER WEST COAST TROF/LOW THAT THE CLOSED LOW THE ECMWF HAS. WILL HAVE TO SEE HOW THE MODELS EVOLVE THIS FEATURE NEXT WEEK BEFORE MAKING ANY MAJOR CHANGES TO THE FORECAST. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 93 64 90 65 / 20 20 20 10 20 TULIA 66 94 65 93 65 / 20 20 20 10 20 PLAINVIEW 66 95 67 93 67 / 20 10 10 10 10 LEVELLAND 66 95 68 94 67 / 10 10 10 10 10 LUBBOCK 69 96 69 94 69 / 10 10 10 10 10 DENVER CITY 66 95 68 92 68 / 10 10 10 10 10 BROWNFIELD 67 96 69 94 68 / 10 10 10 10 10 CHILDRESS 73 100 71 98 71 / 20 10 10 10 10 SPUR 70 100 72 98 72 / 20 10 10 10 10 ASPERMONT 74 102 73 100 73 / 20 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Aug 8, 5:02 AM CDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 502 AM CDT FRI AUG 8 2014 TXZ021>044-091015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 502 AM CDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 5:22 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
522 PM CDT FRI AUG 8 2014
TXZ031-032-037-038-044-082300-
COTTLE-DICKENS-KING-MOTLEY-STONEWALL-
522 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR
COTTLE...STONEWALL...MOTLEY...KING AND DICKENS COUNTIES...
AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE STRONG THUNDERSTORMS ACROSS THE ROLLING PLAINS...WITH THE
MOST INTENSE NEAR MATADOR...MOVING NORTH TO NORTHEAST AT 10 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE ALL POSSIBLE WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3315 9999 3319 10037 3332 10052 3339 10052
3340 10061 3352 10075 3428 10099 3431 10035
3395 10031 3377 9999
TIME...MOT...LOC 2221Z 203DEG 10KT 3400 10077
31Special weather statement, Aug 8, 6:09 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
609 PM CDT FRI AUG 8 2014
TXZ023>025-030>032-037-038-090000-
BRISCOE-COTTLE-DICKENS-FLOYD-HALL-KING-MOTLEY-SWISHER-
609 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR COTTLE...BRISCOE...SWISHER...
MOTLEY...KING...HALL...FLOYD AND DICKENS COUNTIES...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH OF SILVERTON
TO NEAR GUTHRIE...MOVING NORTH AT 10 TO 15 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3431 10042 3430 9999 3423 9999 3423 10004
3385 10004 3384 9999 3360 9999 3365 10062
3457 10158 3475 10168 3475 10042
TIME...MOT...LOC 2308Z 200DEG 13KT 3471 10103 3371 10005
31Local storm report, Aug 8, 8:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
807 PM CDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 10 SW PADUCAH 33.91N 100.43W
08/08/2014 M74 MPH COTTLE TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB1400247
JWJSpecial weather statement, Aug 8, 8:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
813 PM CDT FRI AUG 8 2014
TXZ024-025-090145-
BRISCOE-HALL-
813 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE AND HALL COUNTIES...
AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL HALL COUNTY...MOVING
NORTHEAST AT 15 MPH.
IN ADDITION...PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3461 10053 3451 10056 3442 10095 3451 10103
3471 10116 3476 10104 3475 10057
TIME...MOT...LOC 0113Z 219DEG 13KT 3463 10092
31The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:27 PM CDT | Special Weather Statement | LUB | Crosby | 18 min |
| Aug 9, 5:29 PM CDT | Special Weather Statement | LUB | Hale | 46 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.